Novel TKIs: Cramping the Style of Cardio-Oncology Care?
A 32-year-old woman presented with worsening lower extremity cramps and discoloration of the legs. Her history was significant for Philadelphia chromosome-positive acute lymphoblastic leukemia diagnosed 3 years ago, initially treated with 4 cycles of dasatinib and hyperfractionated cyclophosphamide, vincristine, doxorubicin hydrochloride, and dexamethasone. Increasing BCR-ABL transcripts prompted a change to ponatinib, initially at 30 mg/d and then increased to 45 mg/d with excellent oncologic response. She eventually underwent matched unrelated donor allogeneic hematopoietic stem cell transplant. Post-transplant course was complicated by acute graft-versus-host disease treated with sirolimus and prednisone. During this time frame, the patient began to develop worsening lower extremity myalgias and subsequent bluish discoloration, prompting her presentation. She underwent computed tomographic angiography (CTA) that revealed multiple bilateral lower extremity high-grade stenoses including the internal and external iliac arteries and tibial arteries (Figure 1) as well as diffuse narrowing of the splenic artery and circumferential wall thickening of the infrarenal aorta (Figure 2).
Based on the patient's presentation, what tyrosine kinase inhibitor (TKI) therapy has been most closely linked to the development of peripheral artery occlusive disease and critical limb ischemia?